MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 3.5/35; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 3.5/35; CORONARY DRUG-ELUTING STENT
Model Number 391018
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro drug-eluting stent was chosen to treat a long severely calcified lesion (92 percent stenosis degree, 34mm lesion length) in the severely tortuous rca.The lesion could not be crossed with the device.During withdrawal the stent dislodged from the delivery system.An attempt to retrieve the stent was unsuccessful.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned instrument revealed that stent imprints are visible on the balloon surface indicating that the stent was initially crimped centred on the balloon.The balloon is slightly unfolded but shows no signs of inflation.The stent was not returned.The angiographic material was reviewed but the complaint event is not visible.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.The device in question was manufactured according to specifications and successfully passed all inprocess controls as well as the final inspection.Based on the conducted investigations, no manufacturing or material related root cause could be determined.

Brand Name
ORSIRO 3.5/35
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9199731
Report Number1028232-2019-04513
Device Sequence Number3058076
Product Code NIQ
UDI-Device Identifier07640130439399
UDI-Public07640130439399
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2020
Device Model Number391018
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09183651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1